×

zbMATH — the first resource for mathematics

Instantons in two and four dimensions. (English) Zbl 0564.58040
The purpose of this paper is to strengthen the analogy concerning the instantons in pure Yang-Mills theory in 4-dimensions and in the \(CP_ n\)-models in 2-dimensions. Essentially the author shows (at least for G a classical group and probably for all G) that Yang-Mills instantons in 4D can be naturally identified with (i.e. have the same parameter space as) the instantons in 2D for the theory in which the complex projective n- space \(CP_ n\) is replaced by the infinite-dimensional manifold \(\Omega\) G of loops on the structure group G.
Reviewer: M.Martellini

MSC:
58J90 Applications of PDEs on manifolds
81T08 Constructive quantum field theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Atiyah, M.F.: Geometry of Yang-Mills fields. Lezioni Fermiane, Scuola Normale Superiore, Pisa, 1979 · Zbl 0435.58001
[2] Atiyah, M.F.: Magnetic monopoles on hyperbolic space. Proc. International Colloquium on vector bundles, Tata Institute, Bombay 1984 (to appear)
[3] Atiyah, M.F., Drinfeld, V.G., Hitchin, N.J., Manin, Yu.I.: Construction of instantons. Phys. Lett.65A, 185-187 (1978) · Zbl 0424.14004
[4] Atiyah, M.F., Jones, J.D.J.: Topological aspects of Yang-Mills theory. Commun. Math. Phys.61, 97-118 (1978) · Zbl 0387.55009
[5] Chakrabarti, A.: Instanton chains with multimonopole limits: Lax pairs for non-axially-symmetric cases. Phys. Rev. D28, 989 (1983)
[6] Donaldson, S.K.: Anti-self-dual Yang-Mills connections over complex algebraic surfaces and stable vector bundles. Proc. Lond. Math. Soc. (to appear) · Zbl 0529.53018
[7] Donaldson, S.K.: Instantons and geometric invariant theory. Commun. Math. Phys. (to appear) · Zbl 0581.14008
[8] Donaldson, S.K.: Nahm’s equations and the classification of monopoles (to appear) · Zbl 0603.58042
[9] Forgacs, P., Horvath, Z., Palla, L.: An exact fractionally charged self-dual solution, Hungarian Academy of Sciences. Preprint KFKI 60 (1980)
[10] Hitchin, N.J.: Monopoles and geodesics. Commun. Math. Phys.83, 579-602 (1982) · Zbl 0502.58017
[11] Jaffe, A., Taubes, C.H.: Vortices and monopoles. Boston: Birkh?user 1980 · Zbl 0457.53034
[12] Kirillov, A.A.: Elements of the theory of representations. Berlin, Heidelberg, New York: Springer 1978 · Zbl 0443.73016
[13] Maruyama, M.: Stable vector bundles on an algebraic surface. Nagoya Math. J.58, 25-68 (1975) · Zbl 0337.14026
[14] Nahm, W.: All self-dual multimonopoles for arbitrary gauge groups (preprint), TH. 3172-CERN (1981)
[15] Pressley, A.N.: The energy flow on the loop space of a compact Lie group. J. London Math. Soc. (to appear) · Zbl 0508.58011
[16] Pressley, A.N.: Decompositions of the space of loops on a Lie group. Topology19, 65-79 (1980) · Zbl 0434.58013
[17] Pressley, A.N., Segal, G.B.: Loop groups. Oxford: Oxford University Press 1984 · Zbl 0618.22011
[18] Segal, G.B.: Unitary representations of some infinite-dimensional groups. Commun. Math. Phys.80, 301-342 (1981) · Zbl 0495.22017
[19] Segal, G.B.: The topology of spaces of rational functions. Acta Math.143, 39-72 (1979) · Zbl 0427.55006
[20] Taubes, C.H.: The existence of a non-minimal solution to the SU(2) Yang-Mills-Higgs equations in ?3. Commun. Math. Phys.86, 257-298, 299-320 (1982) · Zbl 0514.58016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.